MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120406
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode: krd/hcg.The name, phone and email address of the initial reporter are not available / reported.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (l13784) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure targeting an aneurysm at the internal carotid-posterior communicating artery junction (ic-pc), the 4mm x 6cm galaxy g3 xsft coil (glx120406 / l13784) was used as the tenth coil, but the green system ready light did not illuminate and the coil did not detach.The physician attempted several times, but the same issue continued.Prior to this coil, another 4mm x 6cm galaxy g3 xsft coil from the same lot was used as the ninth coil and it was implanted without any issue.The complaint coil was replaced with another coil, a 4mm x 8cm galaxy g3 xsft coil (glx120408) and this replacement coil detached and was implanted in the target aneurysm without any issue.The procedure was completed with twelve coils successfully implanted.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the coil embolization procedure targeting an aneurysm at the internal carotid-posterior communicating artery junction (ic-pc), the 4mm x 6cm galaxy g3 xsft coil (glx120406 / l13784) was used as the tenth coil, but the green system ready light did not illuminate and the coil did not detach.It was reported that a pre-deployment electrical check was performed; all the connections fit properly without application of force.The physician attempted several times, but the same issue continued.Prior to this coil, another 4mm x 6cm galaxy g3 xsft coil from the same lot was used as the ninth coil and it was implanted without any issue.The complaint coil was successfully removed from the patient and was replaced with another coil, a 4mm x 8cm galaxy g3 xsft coil (glx120408) and this replacement coil detached and was implanted in the target aneurysm without any issue.The procedure was completed without procedural delay with twelve coils successfully implanted.There was no report of any patient adverse event or complication.The device was returned and received for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 4mm x 6cm galaxy g3 xsft coil was received contained in a pouch.Visual inspection was performed.The core wire was observed exposed and kinked.The marker band was observed at 41 cm from the distal end; this is within the specification.The returned device underwent microscopic inspection.The resistance heating (rh) coil did not show evidence it was heated; the embolic coil was observed still attached to the rh in good condition.There was no other damage observed.Functional test: the resistance of the returned device was measured with a multimeter.The readings were unstable.The device was then connected to a detachment control box (dcb) with a lab sample enpower control cable.The power was turned on.The system ready light did not illuminate.A review of manufacturing documentation associated with this lot: (l13784) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint documented that the 4mm x 6cm galaxy g3 xsft coil was the 10th coil chosen to be used for the procedure, however, the green system ready light did not illuminate, and the coil did not detach was confirmed.The kinked and exposed core wire may have been a contributing factor to the reported issue, though this is not conclusively determined.The kinked condition of the core wire is likely due to force.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on (b)(6) 2020.E.1: initial reporter phone: (b)(6).[additional information]: the healthcare professional reported that during the coil embolization procedure targeting an aneurysm at the internal carotid-posterior communicating artery junction (ic-pc), the 4mm x 6cm galaxy g3 xsft coil (glx120406 / l13784) was used as the tenth coil, but the green system ready light did not illuminate and the coil did not detach.It was reported that a pre-deployment electrical check was performed; all the connections fit properly without application of force.The physician attempted several times, but the same issue continued.Prior to this coil, another 4mm x 6cm galaxy g3 xsft coil from the same lot was used as the ninth coil and it was implanted without any issue.The complaint coil was successfully removed from the patient and was replaced with another coil, a 4mm x 8cm galaxy g3 xsft coil (glx120408) and this replacement coil detached and was implanted in the target aneurysm without any issue.The procedure was completed without procedural delay with twelve coils successfully implanted.There was no report of any patient adverse event or complication.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on 3/25/2020.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 XSFT 4MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9842540
Report Number3008114965-2020-00043
Device Sequence Number13644300
Product Code KRD
UDI-Device Identifier10886704077725
UDI-Public10886704077725
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberGLX120406
Device Catalogue NumberGLX120406
Device Lot NumberL13784
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2020
Initial Date Received by Manufacturer 02/24/2020
Supplement Date Received by Manufacturer03/25/2020
03/26/2020
03/27/2020
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date03/25/2020
03/26/2020
03/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1